Alert archive / Illinois / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 95, NWS Lincoln, IL

June 3, 20084 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 3, 2008, 10:20 AM CDT for 4 counties in Illinois. It was in force for 40 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2008, 10:20 AM CDT (15:20 UTC)
Expired
Jun 3, 2008, 11:00 AM CDT
In force
40 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties Logan County, IL, Menard County, IL, Morgan County, IL, Sangamon County, IL

The radar

The Lincoln radar (KILX), 39 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 10:20 AM CDTTSTM WND DMG2 N Greenview, IL17 POWER POLES BLOWN DOWN AND POWER LINES DOWN...ON ROUTE 29...NORTH OF GREENVIEW. FROM STATE POLICE POST DISTRICT 9.
Jun 3, 10:21 AM CDTTSTM WND DMG1 S Petersburg, ILPOWER LINES DOWN ON ROUTE 97. ALSO, 3.26 INCHES OF RAIN HAVE FALLEN. SWOP REPORT.
Jun 3, 10:31 AM CDTTSTM WND GST 64Springfield, IL
Jun 3, 10:35 AM CDTTSTM WND DMGSpringfield, ILON THE WEST SIDE OF SPRINGFIELD IN JEROME A ROTATING WALL CLOUD REPORTED ALONG WITH 60 MPH WIND GUST. POWER OUTAGES AND TREES DOWN WERE REPORTED. SWOP.
Jun 3, 10:40 AM CDTTSTM WND DMG3 W Mount Pulaski, ILGRAIN BIN AND MACHINE SHED DESTROYED...CORNER OF 700 STREET AND 1250 AVENUE. FROM LOGAN COUNTY EMERGENCY MANAGER.
Jun 3, 10:41 AM CDTTSTM WND DMGSpringfield, IL1 FOOT TREE TOP SNAPPED IN SPRINGFIELD JUST NORTH OF THE SPRINGFIELD CLINIC ON 6TH STREET. WIND SPEED ESTIMATED AT 70 MPH. SWOP REPORT.
Jun 3, 10:43 AM CDTTSTM WND DMGChestnut, IL2 FOOT DIAMETER TREE BLOWN DOWN.
Jun 3, 10:43 AM CDTTSTM WND DMGMount Pulaski, ILPART OF ROOF ON CAR WASH BLOWN AWAY.
Jun 3, 10:45 AM CDTTSTM WND DMGChatham, ILLARGE TREE LIMB BROKEN OFF ON DOVER DRIVE IN HURSTBOURNE SUBDIVISION. FROM NWS EMPLOYEE SPOUSE.
Jun 3, 10:50 AM CDTTSTM WND DMGChestnut, ILNEAR CHESTNUT AT 1870 850TH STREET A BARN IS PARTIALLY DOWN WITH SEVERAL TREES AND POWER LINES DOWN. SWOP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 3:31 AM CDTTornado WatchSPC10 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 3.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-233 J/kg
Mixed-layer LCL
1611 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
471 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 031520
SVRILX
ILC107-129-137-167-031600-
/O.NEW.KILX.SV.W.0095.080603T1520Z-080603T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1020 AM CDT TUE JUN 3 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MORGAN COUNTY IN WEST CENTRAL ILLINOIS...
  SANGAMON COUNTY IN CENTRAL ILLINOIS...
  EASTERN MENARD COUNTY IN CENTRAL ILLINOIS...
  SOUTHERN LOGAN COUNTY IN CENTRAL ILLINOIS...

* UNTIL 1100 AM CDT.

* AT 1020 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 5 MILES NORTH OF GREENVIEW TO 7 MILES NORTH OF PLEASANT PLAINS
  TO 8 MILES NORTHWEST OF WOODSON...OR ALONG A LINE EXTENDING FROM 3
  MILES SOUTHWEST OF MASON CITY TO 15 MILES EAST OF VIRGINIA TO 6
  MILES WEST OF JACKSONVILLE...AND WAS MOVING EAST AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MIDDLETOWN...
  ATHENS...
  ALEXANDER...
  WILLIAMSVILLE...
  SHERMAN...
  NEW BERLIN...
  FRANKLIN...
  ELKHART...

OTHER LOCATIONS IN THIS WARNING INCLUDE...AUBURN...BEASON...
CHESTNUT...CORNLAND...DIVERNON...ILLIOPOLIS...LINCOLN...LOAMI...
MECHANICSBURG...MOUNT PULASKI...MURRAYVILLE...PAWNEE...RIVERTON...
ROCHESTER...SPRINGFIELD...WAVERLY AND CHATHAM.

THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 78 AND 125.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 64 AND 123.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT
STAY AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS MAY PRODUCE
TORNADOES WITH LITTLE ADVANCE WARNING.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3992 8923 3982 8925 3976 8935 3974 8943
      3971 8943 3964 8954 3953 8955 3954 9030
      3965 9030 4004 8981 4015 8972 4016 8916
      4004 8915
TIME...MOT...LOC 1520Z 287DEG 58KT 4014 8964 3995 8984
          3968 9026

$$
GEELHART/BARNES
3 follow-up statements
000 
WWUS53 KILX 031532
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1032 AM CDT TUE JUN 3 2008

ILC107-129-137-167-031600-
/O.CON.KILX.SV.W.0095.000000T0000Z-080603T1600Z/
LOGAN-MENARD-MORGAN-SANGAMON-
1032 AM CDT TUE JUN 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR SOUTHERN LOGAN...EASTERN MENARD...SANGAMON AND EASTERN MORGAN
COUNTIES...

AT 1031 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BROADWELL TO SHERMAN TO FRANKLIN...OR
ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF LINCOLN TO 8 MILES
NORTH OF SPRINGFIELD TO 12 MILES SOUTHEAST OF JACKSONVILLE...MOVING
EAST AT 66 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  CHATHAM...
  ROCHESTER...
  MOUNT PULASKI...
  LOWDER...
  DAWSON...
  BUFFALO...
  CHESTNUT...
  BEASON...
  THAYER...
  MECHANICSBURG...

THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 78 AND 125.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 63 AND 122.

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE.
THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 3992 8923 3982 8925 3976 8935 3974 8943
      3971 8943 3964 8954 3953 8955 3954 9030
      3965 9030 4004 8981 4015 8972 4016 8916
      4004 8915
TIME...MOT...LOC 1532Z 287DEG 58KT 4007 8940 3988 8960
          3962 9003

$$
GEELHART/BARNES
000 
WWUS53 KILX 031538
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1038 AM CDT TUE JUN 3 2008

ILC129-031548-
/O.CAN.KILX.SV.W.0095.000000T0000Z-080603T1600Z/
MENARD-
1038 AM CDT TUE JUN 3 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MENARD COUNTY IS
CANCELLED...

AT 1035 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3992 8923 3982 8925 3974 8943 3971 8943
      3964 8954 3953 8955 3954 9030 3966 9029
      3980 8992 3998 8962 3998 8958 4015 8957
      4016 8916 4004 8915
TIME...MOT...LOC 1538Z 287DEG 58KT 4008 8933 3984 8948
          3959 8992

$$

ILC107-137-167-031600-
/O.CON.KILX.SV.W.0095.000000T0000Z-080603T1600Z/
LOGAN-MORGAN-SANGAMON-
1038 AM CDT TUE JUN 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR SOUTHERN LOGAN...SANGAMON AND SOUTHEASTERN MORGAN COUNTIES...

AT 1035 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES
NORTHEAST OF BROADWELL TO RIVERTON TO WAVERLY...OR ALONG A LINE
EXTENDING FROM 4 MILES SOUTH OF LINCOLN TO 7 MILES NORTHEAST OF
SPRINGFIELD TO 13 MILES NORTHWEST OF VIRDEN...MOVING EAST AT 67 MPH.

THESE STORMS PRODUCED A 64 MPH WIND GUST AT CAPITAL AIRPORT IN
SPRINGFIELD AT 1031 AM.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  CHESTNUT...
  THAYER...
  MECHANICSBURG...
  GLENARM...
  BERRY...
  AUBURN...
  PAWNEE...
  DIVERNON...

THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 78 AND 125.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 66 AND 122.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3992 8923 3982 8925 3974 8943 3971 8943
      3964 8954 3953 8955 3954 9030 3966 9029
      3980 8992 3998 8962 3998 8958 4015 8957
      4016 8916 4004 8915
TIME...MOT...LOC 1538Z 287DEG 58KT 4008 8933 3984 8948
          3959 8992

$$
GEELHART/BARNES
000 
WWUS53 KILX 031557
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1057 AM CDT TUE JUN 3 2008

ILC107-137-167-031607-
/O.EXP.KILX.SV.W.0095.000000T0000Z-080603T1600Z/
LOGAN-MORGAN-SANGAMON-
1057 AM CDT TUE JUN 3 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LOGAN...SANGAMON AND
SOUTHEASTERN MORGAN COUNTIES EXPIRES AT 1100 AM CDT...

AT 1055 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH IS IN EFFECT UNTIL 2 PM. REMAIN ALERT TO THE
POSSIBILITY OF MORE SEVERE WEATHER.

LAT...LON 3992 8923 3982 8925 3974 8943 3971 8943
      3964 8954 3953 8955 3954 9030 3966 9029
      3980 8992 3998 8962 3998 8958 4015 8957
      4016 8916 4004 8915
TIME...MOT...LOC 1557Z 287DEG 58KT 3998 8895 3974 8910
          3950 8955

$$
GEELHART/BARNES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:51 AM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 3, 6:51 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
651 AM CDT TUE JUN 3 2008

.DISCUSSION...
ISSUED 326 AM CDT TUE JUN 3 2008

SHORT TERM...TODAY AND WEDNESDAY. A VERY COMPLEX FORECAST IN THE
SHORT TERM SW-NE ORIENTED 50-55KT LOW LEVEL JET OVER MISSOURI
OVERNIGHT HAS LEAD TO THE DEVELOPMENT OF SEVERAL TRAINING CLUSTERS
OF THUNDERSTORMS ACROSS THE CWA IN AN AREA OF VERY STRONG LOW
LEVEL MOISTURE CONVERGENCE ON THE LEADING EDGE OF THE LLJ. MOST OF
THE STORMS HAVE BEEN ELEVATED...BUT WARM/MOIST ADVECTION HAS
CLEARLY LEAD TO A CHANGE IN THE ENVIRONMENT SOUTH OF THE I-72
CORRIDOR... AS A STRONG CELL MOVED OVER SANGAMON COUNTY WAS
FINALLY ABLE TO BRING STRONG WINDS DOWN TO THE SFC. THIS STORM
EVENTUALLY MORPHED INTO A SUPERCELL WITH STRONG ROTATION AND
POSSIBLE TORNADO DAMAGE IN NORTHERN CHRISTIAN COUNTY. METAR OB
FROM KTAZ INDICATED STRONGLY BACKED SFC FLOW... WITH PROFILER/VAD
WINDS INDICATING 40-50 KT SW WINDS JUST ALOFT... THUS THERE WAS
PLENTY OF STRONG WIND SHEAR READY TO BE TAPPED STRETCHED AS THIS
CELL BECAME SFC-BASED.

BIG QUESTION IS WHAT HAPPENS OVER THE NEXT 12-18 HOURS. NCEP
MODELS AT 00Z DID NOT PICK UP ON MCS CURRENTLY MOVING INTO
NORTHWESTERN IOWA... AND SUGGEST FOCUS FOR ONGOING CONVECTION
WILL DRIFT NORTHWARD IN TIME AS LOW LEVEL BOUNDARY/AXIS OF STRONG
MOISTURE CONVERGENCE PUSHES NORTHWARD AS WARM/MOIST AIR ADVECTS
INTO THE SOUTHERN HALF OF THE CWA.

06Z NAM AND ONE OF THE EXPERIMENTAL RUC MODELS WERE THE ONLY ONES
TO HAVE ANY REFLECTION OF ONGOING MCS IN NW IOWA. BOTH SUGGEST
THIS SYSTEM WILL WEAKEN AS IT PUSHES SOUTHEASTWARD...BASICALLY
RIDING JUST NORTH OF THE LOW LEVEL BOUNDARY...PARALLEL TO THE
850-700MB THETA GRADIENT.

MESOSCALE EVOLUTION EXPECTED TODAY...AND THIS IS A PRETTY LOW
CONFIDENCE FORECAST...IS FOR FOCUS OF ELEVATED STORMS TO SHIFT
NORTHWARD THROUGH THE MORNING HOURS...WITH LOW LEVEL BOUNDARY UP
AROUND THE I-74 CORRIDOR BY MID-MORNING. IOWA MCS OR ITS REMNANTS
AND LEADING OUTFLOW BOUNDARY LOOK TO REACH THE FAR WESTERN CWA
BETWEEN 15-18Z. EXPECT THIS WILL BECOME THE FOCUS FOR A SECOND
ROUND OF CONVECTION IN THE WARM SECTOR SOUTH OF THE FRONT. SPC HAS
MOST OF THE CWA IN A MODERATE RISK... AND TORNADOES WILL BE
POSSIBLE GIVEN STRONG LOW LEVEL SHEAR ESPECIALLY WHERE SFC WINDS
ARE LOCALLY BACKED CLOSER TO THE WARM FRONT. ALTHOUGH WE COULD NOT
BUY A HAILSTONE WITH EARLIEST STORMS OVERNIGHT...HAIL THREAT WILL
BE ENHANCED LATER THIS AFTERNOON AS STEEPER MID-LEVEL LAPSE RATES
WEST OF THE MISSISSIPPI ADVECT INTO THE AREA.

06Z NAM SUGGESTS SEVERAL MORE WAVES OF CONVECTION INTO THE EVENING
HOURS AS LOW AMPLITUDE SHORTWAVES PUSH ACROSS THE AREA. WITH THE
HEAVY RAIN OVERNIGHT ALONG THE I-72 CORRIDOR...AND EXPECTED RETURN
OF CONVECTION THIS AFTERNOON...WE MAY NEED TO THINK ABOUT GOING
WITH A FLOOD WATCH ACROSS PART OF THE CWA. WITH THE CURRENT PRECIP
FOCUS DRIFTING NORTH...WE HAVE SOME TIME TO WORK WITH. MORNING
COOP REPORTS WILL PROVIDE GOOD GROUND TRUTH OF OVERNIGHT
RAINFALL... AND HOPEFULLY BY MID-MORNING THE MESOSCALE EVOLUTION
WILL BECOME A BIT MORE CLEAR.

EXPECT A MESS OF BOUNDARIES AROUND EARLY WEDNESDAY...BUT MAIN LOW
LEVEL FRONT WILL BE DRIFTING NORTH. WITH WARMER MID-LEVEL AIR
MOVING IN...CONVECTIVE COVERAGE LOOKS TO BE LESS...BUT KEPT THE
HIGH CHANCE POPS IN FOR MUCH OF THE AREA WEDNESDAY.

LONG TERM...THURSDAY THROUGH SATURDAY.
THURSDAY LOOKS FAIRLY HOT AND DRY AS STRONG CAPPING DEVELOPS. COLD
FRONT LOOKS TO MOVE INTO THE AREA FRIDAY...BUT LATEST TRENDS
SUGGEST EASTERN RIDGING WILL BUILD A LITTLE FARTHER WEST THAN
PREVIOUSLY THOUGHT...SO THE FRONT WILL BE SPUTTERING AS IT REACHES
THE MID-MISSISSIPPI VALLEY...AND MAY HAVE A TOUGH TIME BREAKING
THE CAP.

HARDIMAN

&&

.AVIATION...
ISSUED 650 AM CDT TUE JUN 3 2008...FOR THE 12Z TAFS

STORMS MAY TAKE A SHORT BREAK EARLY THIS MORNING...THEN A LINE OF
STORMS FROM IOWA MAY REACH OUR CWA BY MID MORNING. 4KM WRF OUTPUT
SHOWS THE CONVECTION MOSTLY DISSIPATING AS WE HEAD INTO LATE
MORNING...WITH A BREAK UNTIL LATE AFTERNOON/EARLY EVENING WHEN THE
WARM FRONT SAGS BACK SOUTH AS A COLD FRONT. A MODERATE RISK IS IN
PLACE FOR LATE TODAY AND THIS EVENING...SO I ADDED +TSRAGS AND VRB
GUSTS TO 45KTS EARLY THIS EVENING. IFR CIGS AND VIS WILL BE LIKELY
IN THE HEAVIER STORMS.

THE BACK EDGE OF STORMS OVERNIGHT SHOULD COME BETWEEN 06Z AND
09Z.

SHIMON

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 3, 5:46 AM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
546 AM CDT TUE JUN 3 2008

ILZ027>031-036>038-040>042-047>051-041100-
CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-PEORIA-
SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
546 AM CDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE STORMS TODAY AND TONIGHT. SOME
SEVERE STORMS WILL BE POSSIBLE EARLY THIS MORNING...WITH
ADDITIONAL SEVERE STORMS POSSIBLE LATER THIS AFTERNOON AND
EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.
IN ADDITION...VERY HEAVY RAIN AND FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FRONTAL BOUNDARY IS EXPECTED TO LINGER ACROSS CENTRAL ILLINOIS
ON WEDNESDAY. THAT SYSTEM WILL BE THE FOCUS FOR OTHER POSSIBLY
SEVERE STORMS...AND THE STORM PREDICTION CENTER HAS OUR AREA IN
A SLIGHT RISK OF SEVERE STORMS FOR WEDNESDAY. LARGE HAIL AND
DAMAGING WINDS WILL AGAIN BE THE PRIMARY HAZARDS.

ANOTHER PERIOD OF THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY INTO
SATURDAY. THE BEST CHANCES FOR STRONG STORMS WILL BE FRIDAY
AFTERNOON AND FRIDAY NIGHT AS A COLD FRONT MOVES EAST ACROSS THE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS MORNING AND AGAIN BETWEEN
4 PM AND MIDNIGHT. DUE TO THE MODERATE RISK OF SEVERE STORMS LATER
THIS AFTERNOON AND THIS EVENING... A CONFERENCE CALL FOR EMERGENCY
MANAGERS AND MEDIA WILL BE CONDUCTED AT 11 AM CDT FOR THE WESTERN
HALF OF OUR COUNTY WARNING AREA. AN E MAIL WILL PROVIDE DETAILS OF
THE CALL.

ILZ043>046-052>057-061>063-066>068-071>073-041100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-
RICHLAND-SHELBY-VERMILION-
546 AM CDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE STORMS TODAY AND TONIGHT. SOME
SEVERE STORMS WILL BE POSSIBLE EARLY THIS MORNING...WITH
ADDITIONAL SEVERE STORMS POSSIBLE LATER THIS AFTERNOON AND
EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.
IN ADDITION...VERY HEAVY RAIN AND FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FRONTAL BOUNDARY IS EXPECTED TO LINGER ACROSS CENTRAL ILLINOIS
ON WEDNESDAY. THAT SYSTEM WILL BE THE FOCUS FOR OTHER POSSIBLY
SEVERE STORMS...AND THE STORM PREDICTION CENTER HAS OUR AREA IN
A SLIGHT RISK OF SEVERE STORMS FOR WEDNESDAY. LARGE HAIL AND
DAMAGING WINDS WILL AGAIN BE THE PRIMARY HAZARDS.

ANOTHER PERIOD OF THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY INTO
SATURDAY. THE BEST CHANCES FOR STRONG STORMS WILL BE FRIDAY
AFTERNOON AND FRIDAY NIGHT AS A COLD FRONT MOVES EAST ACROSS THE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS MORNING AND AGAIN BETWEEN
4 PM AND MIDNIGHT. DUE TO THE MODERATE RISK OF SEVERE STORMS LATER
THIS AFTERNOON AND THIS EVENING... A CONFERENCE CALL FOR EMERGENCY
MANAGERS AND MEDIA WILL BE CONDUCTED AT 1130 AM CDT FOR THE
EASTERN HALF OF OUR COUNTY WARNING AREA. AN E MAIL WILL PROVIDE
DETAILS OF THE CALL.

SHIMON

In the hours before

Local storm report, Jun 3, 8:28 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
828 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     HEAVY RAIN       PETERSBURG              40.01N 89.85W
06/03/2008  M3.09 INCH       MENARD             IL   MESONET

            OVERNIGHT RAINFALL...SWOP REPORT.

0816 AM     HEAVY RAIN       DECATUR                 39.85N 88.93W
06/03/2008  M3.47 INCH       MACON              IL   ASOS

            KDEC ASOS....3.47 INCHES SINCE 7 PM... 1.76 INCHES FELL
            IN 1 HOUR BETWEEN 654 AM AND 754 AM.

&&

HARDIMAN
Local storm report, Jun 3, 8:44 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
844 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     FUNNEL CLOUD     W XENIA                 38.64N 88.64W
06/03/2008                   CLAY               IL   EMERGENCY MNGR

            TRAINED SPOTTER REPORTED 2 FUNNEL CLOUDS ABOUT 1/4 MI
            WEST OF XENIA.

&&

HARDIMAN
Local storm report, Jun 3, 8:51 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
851 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     TSTM WND DMG     SPRINGFIELD             39.78N 89.64W
06/03/2008                   SANGAMON           IL   EMERGENCY MNGR

            TREE DAMAGE ON THE NORTHEAST SIDE OF SPRINGFIELD. TIME
            ESTIMATED.

0216 AM     TSTM WND DMG     ROCHESTER               39.75N 89.54W
06/03/2008                   SANGAMON           IL   EMERGENCY MNGR

            LARGE TREES DOWN IN RURAL ROCHESTER. TIME ESTIMATED.

0225 AM     TSTM WND DMG     BERRY                   39.72N 89.48W
06/03/2008                   SANGAMON           IL   EMERGENCY MNGR

            LARGE TREE ON A HOUSE AND LARGE TREE ON A MOBILE HOME IN
            BERRY. REPORTED BY SHERIFF. TIME ESTIMATED.

0225 AM     TSTM WND DMG     BERRY                   39.72N 89.48W
06/03/2008                   SANGAMON           IL   EMERGENCY MNGR

            SIGNIFICANT DAMAGE TO A HOUSE IN BERRY. TIME ESTIMATED.

0230 AM     HEAVY RAIN       SHERMAN                 39.89N 89.61W
06/03/2008  M3.23 INCH       SANGAMON           IL   NWS EMPLOYEE

0235 AM     TSTM WND DMG     EDINBURG                39.66N 89.39W
06/03/2008                   CHRISTIAN          IL   EMERGENCY MNGR

            TWO BUILDINGS COMPLETELY DESTROYED IN EDINBURG. TIME
            ESTIMATED.

0235 AM     TSTM WND DMG     EDINBURG                39.66N 89.39W
06/03/2008                   CHRISTIAN          IL   EMERGENCY MNGR

            BARN AND HOUSE DAMAGED NEAR EDINBURG. PRELIMINARY REPORT.

0304 AM     HAIL             BLUE MOUND              39.70N 89.12W
06/03/2008  M0.88 INCH       MACON              IL   EMERGENCY MNGR

0438 AM     HAIL             ALSEY                   39.56N 90.43W
06/03/2008  E1.75 INCH       SCOTT              IL   LAW ENFORCEMENT

            GOLFBALL-SIZED HAIL IN ALSEY. REPORT FROM SCOTT CO
            SHERIFF DEPT.

0438 AM     TSTM WND DMG     ALSEY                   39.56N 90.43W
06/03/2008                   SCOTT              IL   LAW ENFORCEMENT

            LARGE TREE DOWN WITH DAMAGE TO A HOME AND CAR. RELAYED
            FROM SCOTT CO SHERIFF DEPT.

0600 AM     HEAVY RAIN       3 S GREENVIEW           40.04N 89.74W
06/03/2008  M1.99 INCH       MENARD             IL   MESONET

            PRECIP SINCE MIDNIGHT...SWOP REPORT.

0600 AM     HEAVY RAIN       MOUNT PULASKI           40.01N 89.28W
06/03/2008  M1.99 INCH       LOGAN              IL   CO-OP OBSERVER

            24 HR PRECIP TOTAL.

0600 AM     HEAVY RAIN       4 NNE RIVERTON          39.90N 89.51W
06/03/2008  M3.35 INCH       SANGAMON           IL   CO-OP OBSERVER

            24 HR RAINFALL TOTAL.

0600 AM     HEAVY RAIN       BEARDSTOWN              40.01N 90.43W
06/03/2008  M2.76 INCH       CASS               IL   CO-OP OBSERVER

            24 HR PRECIP TOTAL.

0600 AM     HEAVY RAIN       2 SW ATHENS             39.94N 89.75W
06/03/2008  M3.16 INCH       MENARD             IL   CO-OP OBSERVER

            PRECIP OVER THE PAST 24 HOURS.

0630 AM     HEAVY RAIN       VIRGINIA                39.95N 90.21W
06/03/2008  M2.60 INCH       CASS               IL   CO-OP OBSERVER

            24 HR PRECIP TOTAL.

0633 AM     HEAVY RAIN       8 E PETERSBURG          40.01N 89.70W
06/03/2008  M3.03 INCH       MENARD             IL   MESONET

            RAINFALL SINCE 11 PM MONDAY NIGHT. SWOP REPORT.

0646 AM     HEAVY RAIN       1 E MONTICELLO          40.03N 88.56W
06/03/2008  M3.10 INCH       PIATT              IL   MESONET

            24 HR PRECIP TOTAL...COCORAHS REPORT.

0700 AM     HEAVY RAIN       SPRINGFIELD             39.78N 89.64W
06/03/2008  M3.73 INCH       SANGAMON           IL   CO-OP OBSERVER

            SFDI2 COOP OBSERVER...24 HR PRECIP TOTAL.

0700 AM     HEAVY RAIN       BUFFALO                 39.85N 89.41W
06/03/2008  M3.96 INCH       SANGAMON           IL   CO-OP OBSERVER

            24 HR PRECIP TOTAL.

0755 AM     HEAVY RAIN       PETERSBURG              40.01N 89.85W
06/03/2008  M3.09 INCH       MENARD             IL   MESONET

            OVERNIGHT RAINFALL...SWOP REPORT.

0816 AM     HEAVY RAIN       DECATUR                 39.85N 88.93W
06/03/2008  M3.47 INCH       MACON              IL   ASOS

            KDEC ASOS....3.47 INCHES SINCE 7 PM... 1.76 INCHES FELL
            IN 1 HOUR BETWEEN 654 AM AND 754 AM.

0840 AM     FUNNEL CLOUD     W XENIA                 38.64N 88.64W
06/03/2008                   CLAY               IL   EMERGENCY MNGR

            TRAINED SPOTTER REPORTED 2 FUNNEL CLOUDS ABOUT 1/4 MI
            WEST OF XENIA.

&&

HARDIMAN
Special weather statement, Jun 3, 9:14 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
914 AM CDT TUE JUN 3 2008

ILZ042-031515-
LOGAN-
INCLUDING THE CITY OF...LINCOLN
914 AM CDT TUE JUN 3 2008

...TORNADO SIRENS WILL BE TESTED AT 10 AM THIS MORNING IN LINCOLN...

LOGAN COUNTY EMA WILL BE TESTING THE TORNADO SIRENS IN LINCOLN AT
10 AM THIS MORNING.

BARKER
Local storm report, Jun 3, 9:43 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
943 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 AM     HEAVY RAIN       MONTICELLO              40.03N 88.57W
06/03/2008  M3.27 INCH       PIATT              IL   MESONET

            3.27 INCHES OVERNIGHT STORM TOTAL...SWOP REPORT

&&

JPARR
Local storm report, Jun 3, 10:20 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1020 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 AM     TSTM WND DMG     OAKFORD                 40.10N 89.97W
06/03/2008                   MENARD             IL   EMERGENCY MNGR

            TREE LIMBS DOWN AD 60 MPH WINDS REPORTED BY COUNTY
            EMERGENCY MANAGER SPOTTERS. FROM EMERGENCY MANAGER.

&&

JPARR

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 9:53 PM CDTSevere Thunderstorm WarningILXCass, Mason, Morgan, Schuyler52 min
Jun 2, 10:08 PM CDTSevere Thunderstorm WarningILXMorgan, Scott52 min
Jun 2, 10:22 PM CDTSevere Thunderstorm WarningILXCass, Fulton, Mason, Schuyler23 min
Jun 3, 12:54 AM CDTAreal Flood AdvisoryILXCass, Morgan, Sangamon3 hr
Jun 3, 1:46 AM CDTAreal Flood AdvisoryILXCass, Menard, Sangamon8 hr
Jun 3, 2:12 AM CDTSevere Thunderstorm WarningILXChristian, Sangamon48 min
Jun 3, 2:32 AM CDTSevere Thunderstorm WarningILXChristian, Macon, Sangamon43 min
Jun 3, 2:37 AM CDTTornado WarningILXChristian, Sangamon23 min
Jun 3, 2:44 AM CDTTornado WarningILXChristian, Macon31 min
Jun 3, 2:53 AM CDTTornado WarningILXChristian, Macon, Shelby37 min
Jun 3, 3:06 AM CDTTornado WarningILXChristian, Macon, Moultrie, Shelby24 min
Jun 3, 3:29 AM CDTTornado WarningILXMoultrie, Shelby16 min
Jun 3, 4:13 AM CDTSevere Thunderstorm WarningILXMorgan, Scott47 min
Jun 3, 5:12 AM CDTAreal Flood AdvisoryILXLogan, Mason, Menard4 hr
Jun 3, 5:23 AM CDTAreal Flood AdvisoryILXCass, Morgan, Scott4 hr
Jun 3, 5:57 AM CDTAreal Flood AdvisoryILXChampaign, Macon, Piatt, Sangamon3 hr
Jun 3, 7:11 AM CDTAreal Flood AdvisoryILXChampaign, Douglas, Edgar, Vermilion3 hr
Jun 3, 7:57 AM CDTFlash Flood WarningILXDouglas, Edgar3 hr
Jun 3, 8:06 AM CDTSevere Thunderstorm WarningILXClay39 min
Jun 3, 8:16 AM CDTTornado WarningILXClay29 min
Jun 3, 8:43 AM CDTTornado WarningILXClay, Richland32 min
Jun 3, 9:02 AM CDTAreal Flood AdvisoryILXMacon3 hr
Jun 3, 9:22 AM CDTSevere Thunderstorm WarningILXSchuyler38 min
Jun 3, 9:33 AM CDTSevere Thunderstorm WarningILXFulton42 min
Jun 3, 9:51 AM CDTSevere Thunderstorm WarningILXCass, Mason, Menard, Morgan39 min
Jun 3, 10:04 AM CDTSevere Thunderstorm WarningILXFulton, Mason, Menard, Peoria, Tazewell41 min
Jun 3, 10:11 AM CDTSevere Thunderstorm WarningILXScott34 min
Jun 3, 10:14 AM CDTRiver Flood WarningILXPiatt9 days
Jun 3, 10:22 AM CDTRiver Flood WarningILXCass, Mason13 days
Jun 3, 10:28 AM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Mason, Peoria, Tazewell and 1 more47 min
Jun 3, 10:51 AM CDTSevere Thunderstorm WarningILXChristian, Macon, Moultrie, Piatt, Shelby39 min
Jun 3, 10:55 AM CDTSevere Thunderstorm WarningILXDeWitt, McLean, Piatt50 min
Jun 3, 11:24 AM CDTSevere Thunderstorm WarningILXChampaign, Coles, Douglas, Moultrie, Piatt39 min
Jun 3, 11:28 AM CDTRiver Flood WarningILXBrown, Cass, Morgan, Schuyler37 days
Jun 3, 11:32 AM CDTAreal Flood AdvisoryILXMcLean3 hr
Jun 3, 11:35 AM CDTRiver Flood WarningILXFulton, Mason32 days
Jun 3, 11:47 AM CDTSevere Thunderstorm WarningILXCumberland, Shelby43 min
Jun 3, 11:57 AM CDTSevere Thunderstorm WarningILXColes, Edgar33 min
Jun 3, 12:01 PM CDTAreal Flood AdvisoryILXMacon3 hr
Jun 3, 12:55 PM CDTSevere Thunderstorm WarningILXCrawford20 min
Jun 3, 3:06 PM CDTFlash Flood WatchILXCass, Champaign, Christian, Clark, Clay, Coles and 27 more30 hr
Jun 3, 3:54 PM CDTRiver Flood WarningILXCass, Mason, Menard11 days
Jun 3, 3:58 PM CDTRiver Flood WarningILXMenard11 days

Nearby

Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.